MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Model Number D134302
Medical Device Problem Codes Mechanical Jam (2983); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown.Only the event year was reported as 2020, as such, the date of event was defaulted to 1/1/2020.The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and the catheter was stuck in fully contracted position.Initially, it was reported that the catheter was not steerable.The catheter was not deflectable, and the loop could not change in radius.The procedure was delayed by four minutes due to the reported event.The catheter was changed, and the procedure was successfully completed.There was no patient consequence.On 04-oct-2021, additional information was received, and the reporter was not certain if the loop of the catheter was stuck/jammed in a full contracted position; however, the reporter suggested that it was in full contracted position.It was reported that they were able to turn and push the knob; however, there was no movement at the loop.There were no complications or difficulty in removing the catheter.The contraction stuck issue was assessed as a mdr reportable product malfunction as the malfunction of the device can potentially be related to a serious injury.Therefore, the awareness date is 04-oct-2021.The deflection issue was assessed as not a mdr reportable issue as the most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.
 
Additional Manufacturer Narrative
Additional information was received on 11-oct-2021.It was reported that the health care provider is (b)(6) with an email address of (b)(6).On 21-oct-2021, additional information was received and it was reported that the account name is (b)(6).It was also reported that the catheter was inserted and that the physician noticed immediately that there was a malfunction.The mapping has not begun.The following fields have been updated per the additional information received: e1.Initial reporter title, e1.Initial reporter first name, e1.Initial reporter last name, e1.Initial reporter facility name, e1.Initial reporter address line 1, e1.Initial reporter address line 2, e1.Initial reporter city, e1.Initial reporter country code, e1.Initial reporter postal code, e1.Initial reporter email, e2.Health professional, and e3.Initial reporter occupation.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device evaluation was completed on 11-jan-2022.It was reported that a patient underwent a cardiac ablation procedure with a lasso® nav eco variable catheter and the catheter was stuck in fully contracted position.Initially, it was reported that the catheter was not steerable.The catheter was not deflectable, and the loop could not change in radius.The procedure was delayed by four minutes due to the reported event.The catheter was changed, and the procedure was successfully completed.There was no patient consequence.On 04-oct-2021, additional information was received, and the reporter was not certain if the loop of the catheter was stuck/jammed in a full contracted position; however, the reporter suggested that it was in full contracted position.It was reported that they were able to turn and push the knob; however, there was no movement at the loop.There were no complications or difficulty in removing the catheter.The contraction stuck issue was assessed as a mdr reportable product malfunction as the malfunction of the device can potentially be related to a serious injury.The deflection issue was assessed as not a mdr reportable issue as the most likely consequence is an intraprocedural delay.The potential risk that it could cause or contribute to a serious injury or death is remote.Device evaluation details: the product was returned to biosense webster inc.(bwi) for evaluation.Bwi conducted a visual inspection, contraction and deflection evaluation of the returned device.Visual analysis of the returned sample revealed that no damage or anomalies were observed on the lasso catheter.However, the loop was observed partially contracted.Deflection testing was performed, and it passed.The catheter failed the contraction test.Therefore, a manufacturing investigation was performed, and the device was dissected to verify the condition of the internal components.It was found that the inside of the barrel contained scratch marks and debris.This indicates that the contraction mechanism failure may have been caused by the use of the device; however, this cannot be conclusively determined.Although the root cause is not related to the manufacturing process, an awareness session was performed to communicate the opportunities found during the review of this complaint.A manufacturing record evaluation was performed for the finished device [30584973l] number, and no internal actions related to the reported complaint condition were identified.Based on the available information, a product issue was identified during the investigation of the sample received.This product issue will be addressed through bwi¿s quality system.It should be noted that product failure is multifactorial.The instruction for use recommended the following: -prior to removal of the catheter, confirm that the thumbknob has been pulled back completely and that the loop is in a fully relaxed position (handle grip rotated fully to the left).Explanation of codes: investigation findings: mechanical problem identified (c07)/ investigation conclusions: cause traced to user (d11) / component code: housing (g04070) were selected as related to contraction mechanism.Investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the deflection issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12599788
Report Number2029046-2021-01708
Device Sequence Number19729364
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2024
Device Model NumberD134302
Device Catalogue NumberD134302
Device Lot Number30584973L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2021
Supplement Date Received by Manufacturer10/11/2021
01/11/2022
Initial Report FDA Received Date10/08/2021
Supplement Report FDA Received Date11/03/2021
02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LAMP¿ SHEATH, INNER DIAMETER 8.5 FR; UNKNOWN BRAND CATHETER
Patient SexUnknown